Explicitly given pairs of dual frames with compactly supported generators and applications to irregular B-splines. (English) Zbl 1208.41003

Summary: We consider systems of functions appearing by letting a class of modulations act on a countable collection of functions. These systems correspond to shift-invariant systems, considered on the Fourier side. We provide sufficient conditions for the system to be a frame, as well as an explicit construction of a class of frames and associated duals. We use the result to construct frames based on B-splines with knot sequences satisfying a natural condition, as well as explicitly given duals.


41A15 Spline approximation
42C15 General harmonic expansions, frames
Full Text: DOI


[1] de Boor, C., A practical guide to splines, (2001), Springer New York · Zbl 0987.65015
[2] Christensen, O., An introduction to frames and Riesz bases, (2003), Birkhäuser Boston · Zbl 1017.42022
[3] Christensen, O., Pairs of dual Gabor frame generators with compact support and desired frequency localization, Appl. comput. harmon. anal., 20, 403-410, (2006) · Zbl 1106.42030
[4] Goodman, T.N.; Lee, S.L., Wavelets of multiplicity r, Trans. amer. math. soc., 342, 307-324, (1994) · Zbl 0799.41013
[5] Janssen, A.J.E.M., The duality condition for Weyl-Heisenberg frames, () · Zbl 0890.42006
[6] Massopust, P.R.; Ruch, D.K.; Van Fleet, P.J., On the support properties of scaling vectors, Appl. comput. harmon. anal., 3, 229-238, (1996) · Zbl 0858.42023
[7] Ron, A.; Shen, Z., Frames and stable bases for shift-invariant subspaces of \(L^2(\mathbb{R}^d)\), Canad. J. math., 47, 5, 1051-1094, (1995) · Zbl 0838.42016
[8] Ron, A.; Shen, Z., Weyl – heisenberg systems and Riesz bases in \(L^2(\mathbb{R})\), Duke math. J., 89, 237-282, (1997) · Zbl 0892.42017
[9] Ron, A.; Shen, Z., Affine systems in \(L_2(R^d)\): dual systems, J. Fourier anal. appl., 3, 617-637, (1997) · Zbl 0904.42025
[10] Schumaker, L., Spline functions: basic theory, (1981), Wiley-Interscience Boston · Zbl 0449.41004
[11] Walnut, D., Continuity properties of the Gabor frame operator, J. math. anal. appl., 165, 479-504, (1992) · Zbl 0763.47014
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.